EconPapers    
Economics at your fingertips  
 

ON STOCK RETURN SEASONALITY AND CONDITIONAL HETEROSKEDASTICITY

Kenneth Beller and John R. Nofsinger

Journal of Financial Research, 1998, vol. 21, issue 2, 229-246

Abstract: We model the seasonal volatility of stock returns using GARCH specifications and size-sorted portfolios. Estimation results indicate that there are volatility differences between months and that these seasonal volatility patterns are conditional on firm size. Additionally, we find that seasonal volatility does not explain seasonal returns when the reward for risk is held constant over the sample period. Specifically, our results indicate that much of the abnormal return in January for small firms cannot be entirely attributed to either higher systematic risk or a higher risk premium in January.

Date: 1998
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (14)

Downloads: (external link)
http://hdl.handle.net/10.1111/j.1475-6803.1998.tb00682.x (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:jfnres:v:21:y:1998:i:2:p:229-246

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0270-2592

Access Statistics for this article

Journal of Financial Research is currently edited by Jayant Kale and Gerald Gay

More articles in Journal of Financial Research from Southern Finance Association Contact information at EDIRC., Southwestern Finance Association Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-19
Handle: RePEc:bla:jfnres:v:21:y:1998:i:2:p:229-246